Alert archive / Montana / Blizzard Warnings in 2022
Blizzard Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this blizzard warning at Apr 21, 2022, 2:11 PM MDT for 7 counties in Montana. It took effect at Apr 23, 2022, 12:00 AM MDT. It was in force for 33 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 2022, 2:11 PM MDT (20:11 UTC)
- In effect from
- Apr 23, 2022, 12:00 AM MDT
- Expired
- Apr 24, 2022, 9:16 AM MDT
- In force
- 33 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 142 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:00 PM MDT | HEAVY SNOW 12 | 10 Wnw Mccloud, MT | HEAVY WET SNOW |
| Apr 23, 8:37 PM MDT | SNOW 4 | 8 S Vida, MT | ESTIMATED SNOW AMOUNT DUE TO MELTING. |
| Apr 23, 10:00 PM MDT | HEAVY SNOW 12 | Sidney, MT | |
| Apr 23, 10:14 PM MDT | HEAVY SNOW 15 | Wibaux, MT | TREE BRANCHES DOWN AND POWER OUT. |
| Apr 23, 10:16 PM MDT | HEAVY SNOW 18 | Hodges, MT | 0.08 INCHES OF PRECIPITATION IN HEAVY SNOW. |
| Apr 23, 10:18 PM MDT | HEAVY SNOW 12 | 6 S Lambert, MT | ESTIMATED SNOW AMOUNT. |
| Apr 23, 10:20 PM MDT | HEAVY SNOW 8 | Hoyt, MT | |
| Apr 23, 11:30 PM MDT | HEAVY SNOW 10 | 20 Nnw Sidney, MT | 8-10 INCHES HEAVY WET SNOW. |
| Apr 24, 3:00 AM MDT | HEAVY SNOW 12 | 15 Nne Mccloud, MT | |
| Apr 24, 6:00 AM MDT | HEAVY SNOW 10 | 13 N Lambert, MT | |
| Apr 24, 7:00 AM MDT | SNOW 2.9 | 20 S Brockton, MT | LIQUID=0.94, SNOW DEPTH=3. |
| Apr 24, 7:00 AM MDT | HEAVY SNOW 6 | 2 Wsw Hoyt, MT | SNOW DEPTH=3 INCHES. LIQUID=0.54 INCHES. |
| Apr 24, 7:00 AM MDT | SNOW 7 | 7 Nnw Mildred, MT | 0.40 LIQUID. |
| Apr 24, 7:00 AM MDT | SNOW 7 | Lindsay, MT | 1.09 LIQUID. |
| Apr 24, 9:00 AM MDT | SNOW 4 | 6 Nw Sidney, MT | 1.10 LIQUID. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS45 KGGW 212011 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 211 PM MDT Thu Apr 21 2022 MTZ019-023>027-062-221200- /O.UPG.KGGW.WS.A.0004.220423T0600Z-220424T1200Z/ /O.NEW.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 211 PM MDT Thu Apr 21 2022 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM MDT SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 7 to 14 inches and ice accumulations of around one tenth of an inch. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Montana. * WHEN...From midnight Friday night to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...This blizzard will impact livestock and all other outdoor interests with extremely dangerous conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-221200- /O.NEW.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 211 PM MDT Thu Apr 21 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM MDT SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 5 inches and ice accumulations of a light glaze. Winds gusting as high as 45 mph. * WHERE...Central and Southern Valley, Daniels, Western Roosevelt and Garfield Counties. * WHEN...From midnight Friday night to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Visibility will be reduced to less than one mile from time to time . PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
8 follow-up statements
068 WWUS45 KGGW 212125 CCA WSWGGW URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Glasgow MT 325 PM MDT Thu Apr 21 2022 MTZ019-023>027-062-221200- /O.UPG.KGGW.WS.A.0004.220423T0600Z-220424T1200Z/ /O.COR.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 325 PM MDT Thu Apr 21 2022 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM MDT SUNDAY... CORRECTED TO INCLUDE WIND DIRECTION. * WHAT...Blizzard conditions expected. Total snow accumulations of 7 to 14 inches and ice accumulations of around one tenth of an inch. North winds gusting as high as 50 mph. * WHERE...Portions of northeast Montana. * WHEN...From midnight Friday night to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...This blizzard will impact livestock and all other outdoor interests with extremely dangerous conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-221200- /O.COR.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 325 PM MDT Thu Apr 21 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM MDT SUNDAY... CORRECTED TO INCLUDE WIND DIRECTION. * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 5 inches and ice accumulations of a light glaze. North winds gusting as high as 45 mph. * WHERE...Central and Southern Valley, Daniels, Western Roosevelt and Garfield Counties. * WHEN...From midnight Friday night to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Visibility will be reduced to less than one mile from time to time . PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
569 WWUS45 KGGW 220907 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 307 AM MDT Fri Apr 22 2022 MTZ019-023>027-062-222315- /O.CON.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 307 AM MDT Fri Apr 22 2022 ...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 6 to 16 inches and ice accumulations of around one tenth of an inch. North winds gusting as high as 50 mph. * WHERE...Portions of northeast Montana. * WHEN...From midnight tonight to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Expect extreme stress to newborn and young livestock from harsh winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-222315- /O.CON.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 307 AM MDT Fri Apr 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 5 inches and ice accumulations of a light glaze. North winds gusting as high as 45 mph. * WHERE...Garfield, Daniels, Western Roosevelt and Central and Southern Valley Counties. * WHEN...From midnight tonight to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Expect severe stress on newborn and young livestock from harsh winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
058 WWUS45 KGGW 222025 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 225 PM MDT Fri Apr 22 2022 MTZ019-023>027-062-231200- /O.CON.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 225 PM MDT Fri Apr 22 2022 ...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 6 to 21 inches and ice accumulations of around a tenth of an inch. North to northeasterly winds 20 to 30 mph gusting as high as 55 mph. * WHERE...Portions of northeast Montana. * WHEN...From midnight tonight to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Strong winds could cause extensive damage to trees and power lines. Bridges and overpasses will be the first locations for ice to form on roadways. * ADDITIONAL DETAILS...Boating on Fort Peck Lake will be hazardous. Strong winds and large waves could potentially swamp your watercraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-231200- /O.CON.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 225 PM MDT Fri Apr 22 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to 8 inches and ice accumulations of a light glaze. Winds gusting as high as 50 mph. * WHERE...Garfield, Daniels, Western Roosevelt and Central and Southern Valley Counties. * WHEN...From midnight tonight to 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. Bridges and overpasses will be the first locations for ice to form on roadways. * ADDITIONAL DETAILS...Boating on Fort Peck Lake will be hazardous. Strong winds and large waves could potentially swamp your watercraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
451 WWUS45 KGGW 231004 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 404 AM MDT Sat Apr 23 2022 MTZ019-023>027-062-240015- /O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 404 AM MDT Sat Apr 23 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Blizzard conditions. Additional snow accumulations of 6 to 18 inches and ice accumulations of a light glaze. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Montana. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Extreme stress on newborn and young livestock expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-240015- /O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 404 AM MDT Sat Apr 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow. Additional snow accumulations of 1 to 4 inches. Winds gusting as high as 45 mph. * WHERE...Garfield, Daniels, Western Roosevelt and Central and Southern Valley Counties. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Severe stress on newborn and young livestock expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
515 WWUS45 KGGW 232026 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 226 PM MDT Sat Apr 23 2022 MTZ019-023>027-062-241200- /O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/ Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 226 PM MDT Sat Apr 23 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Blizzard conditions. Additional snow accumulations of up to 13 inches. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Montana. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Boating on Fort Peck Lake will be hazardous. Strong winds and high waves will make boating difficult. Cold water will lead to quick hypothermia. Extreme stress on newborn and young livestock expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ017-018-020-022-241200- /O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt-Garfield- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Wolf Point, Poplar, and Jordan 226 PM MDT Sat Apr 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 45 mph. * WHERE...Garfield, Daniels, Western Roosevelt and Central and Southern Valley Counties. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Boating on Fort Peck Lake will be hazardous. Strong winds and high waves will make boating difficult. Cold water will lead to quick hypothermia. Extreme stress on newborn and young livestock expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
549 WWUS45 KGGW 240155 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 755 PM MDT Sat Apr 23 2022 MTZ019-240300- /O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/ Sheridan- 755 PM MDT Sat Apr 23 2022 ...BLIZZARD WARNING IS CANCELLED... While the winds have been here today, the snow remained to the south and east with just rain in the Sheridan County area. Therefore the blizzard warning has been cancelled. $$ MTZ017-018-020-240300- /O.CAN.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/ Central and Southern Valley-Daniels-Western Roosevelt- 755 PM MDT Sat Apr 23 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The colder air and snowfall remained to the east of the region. Therefore the winter weather advisory is cancelled. $$ MTZ023>027-062-241200- /O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/ McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt- Including the cities of Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 755 PM MDT Sat Apr 23 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Blizzard conditions. Additional snow accumulations of 4 to 10. Winds from the north at 30 to 45 mph gusting as high as 55 mph. * WHERE...Portions of northeast Montana from Culbertson to Circle to Terry and eastward across the North Dakota Border. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. Many people are without power and it will take crews some time to assemble and safely be able to venture out to do repairs. * ADDITIONAL DETAILS...many highways are closed in the region. Please check the Montana road map before venturing out. Stay home until daylight and things clear up if you can. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ022-241200- /O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/ Garfield- Including the city of Jordan 755 PM MDT Sat Apr 23 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. North winds of 25 to 40 mph gusting as high as 45 mph. * WHERE...Southeast Garfield County, generally east of Jordan and south of Highway 200. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions and reduced visibilities. * ADDITIONAL DETAILS...Roads can transition from wet or dry to icy and slushy quickly. Be cautious if you have to drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
081 WWUS45 KGGW 240912 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 312 AM MDT Sun Apr 24 2022 MTZ023-025-026-241015- /O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/ McCone-Dawson-Prairie- 312 AM MDT Sun Apr 24 2022 ...BLIZZARD WARNING IS CANCELLED... The threat for blizzard conditions has ended and the Blizzard Warning is no longer in effect. $$ MTZ022-241015- /O.CAN.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/ Garfield- 312 AM MDT Sun Apr 24 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has shifted to the south and east of the area and the Winter Weather Advisory is no longer in effect. $$ MTZ024-027-062-241600- /O.EXT.KGGW.BZ.W.0002.000000T0000Z-220424T1600Z/ Richland-Wibaux-Eastern Roosevelt- Including the cities of Sidney, Fairview, Wibaux, and Culbertson 312 AM MDT Sun Apr 24 2022 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Blizzard conditions expected. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 45 mph. * WHERE...Eastern Roosevelt, Richland and Wibaux Counties. * WHEN...Until 10 AM MDT this morning. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. Harsh winter conditions will continue to stress young and newborn livestock. * ADDITIONAL DETAILS...Power outages have been reported with this storm and there are highway closures for portions of the area. Check road reports before heading out. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
449 WWUS45 KGGW 241516 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 916 AM MDT Sun Apr 24 2022 MTZ024-027-062-241630- /O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1600Z/ Richland-Wibaux-Eastern Roosevelt- 916 AM MDT Sun Apr 24 2022 ...BLIZZARD WARNING IS CANCELLED... Snow across the area has ended or is quickly tapering off. Since most of the impacts of the blizzard has ended the Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Apr 21, 5:50 AM MDT, 8 hours 21 minutes earlier.
Area forecast discussion, Apr 21, 5:50 AM MDT, 8 hours 21 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 550 AM MDT Thu Apr 21 2022 .DISCUSSION... Breezy conditions are expected to develop today as high pressure moves into the northern plains. Southeast winds increase to marginal lake wind criteria by afternoon, so have issued advisory for the afternoon and evening. Main forecast attention is now focused on the next Winter Storm system set to impact our region Friday through Sunday. Although there still remains some uncertainty regarding the storm track and heavier snow amounts, a general picture is starting to emerge, which the Winter Storm Watch continues to represent. Upper trof moves onshore tonight, with surface circulation beginning to develop over the central Rockies. Southeast low level flow backing southwest aloft will lead to some potential for convection in southeast Montana this evening. Thunder not out of the question in the south, but generally low top convection expected. Colorado low really begins to take shape on Friday with upper trof moving through the Great Basin. As the storm moves northeast into the Dakotas and matures, heavy precipitation is expected across far eastern Montana. Precipitation type is still somewhat uncertain, especially during the daylight hours on Saturday with boundary layer temperatures hovering in the low to mid 30s. Continue to expect the higher terrain areas on either side of the Yellowstone River to receive the most snowfall for the event. Freezing rain also possible, especially in the north, with shallow moisture but colder boundary layer initially as the system moves north. The change to snow is expected Saturday morning as the deeper moisture spreads north. System moves east on Sunday and upper ridge returns for early next week. A few days of dry weather and warming temperatures expected to start the week. && .AVIATION... VFR with clouds at 3-4k lingering over the northeast corner of the state this morning. Southeast winds will increase by afternoon as high pressure moves into North Dakota. The next spring storm system will begin to impact the region tonight with a few showers near the North Dakota border and lower clouds moving in from the east. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from noon today to 10 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. Winter Storm Watch from late Friday night through late Saturday night for Dawson...Eastern Roosevelt...McCone...Prairie... Richland...Sheridan...Wibaux. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:18 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 19 hr |
| Apr 21, 2:11 PM MDT | Winter Weather Advisory | GGW | Daniels, Garfield, Roosevelt, Valley | 61 hr |
Nearby
Blizzard Warnings in Montana, 2022Every blizzard warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.